I woke up with a sore throat neck swollen and tender, headache, and just achy.. Then next Day same thing but had a rash all over my body. Light pink dots everywhere. Not itchy at all, but face was flushed. Next day same thing but spots darker red on belly, back and neck, and looks a lot like a sunburn on face arms..feels like it too (radiating heat, sensitive to touch). Havent been in the sun. Ive been taking lamotrigine for about 2 weeks and I know its associated with some serious rashes. Went to GP when the rash wasnt this bad and she said its probably something viral and possibly the medication, talk to the person who prescribed the lamotrgine. Finally got a hold of prescribing nurse practioner who, over the phone, said to stop taking it and just take benedryl, it will be gone by this weekend. Benedryl is putting me to sleep but not doing anything. Been off lamotrigine for 2 days but rash is getting worse. Now it feels like burning and pins and needles. My lips and inside my mouth feel fat and scratched up. any ideas. The nurse practioner isnt inspiring confidence. Couple of people have said to go to the ER but , no offense, I.hate hospitals and not a fan of doctors. just wondering what to look for in Terms of when to go to ER. Or just give it more time to get out of my system. I also take buspar and temazapam. Thanks
The lymphnodes and the nonitchy rash could well mean "infectious mononucleosis" and is a selflimiting condition. Do get your blood tests done pronto! Though not serious by nature need a proper diagnosis.Ok?
Thanks. Hadnt thought that way. 3 weeks ago was terribly tired sleeping 12- 14 hours a day. They did mono spot which was negative at that time. Had mono 15 years ago, nothing like this. rash still getting worse despite being off lamotrigine for 3 days now, so truly wondering if it has anything to do with it. Its looks and feels like the worst uneven sunburn of my life. Last time I had mono I had positive rapid strep tests. This time they did rapid strep test and negative. If it is mono does it have to have a positive strep test? Thanks again. Ill talk to my gp mon. L
A strep test is ordered with the mono test to determine whether a person’s sore throat is due to strep throat instead of or in addition to mononucleosis.
Occasionally it takes time for the heterophil antibidies to develop and thus a repeat test is ordered.
All said and done drug rash can produce various spectrum of skin rashes.If the oral, vaginal or anal mucus is involved you should go to ER pronto.
Take care. Best wishes.
It looks like hives which come and go in response to an allergy or a viral infection like viral sore throat that you are having. You can take some antihistaminic like benadryl or Claritin. Avoid scratching because you may damage the skin, and allow bacteria to get in, leading to infection. You may also need topical and oral steroids which are available under prescription.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.